Cold/Wind Chill, San Joaquin T Nw/Stanislaus/X Sw Tuolumne/Sw Calaveras
- When
- September 15, 12:00 AM PST to 11:59 PM PST
- Where
- San Joaquin T Nw/Stanislaus/X Sw Tuolumne/Sw Calaveras forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
The temperature dropped to 50 degrees at the Stockton Airport. This tied the minimum temperature record for the date set in 2005.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
The temperature dropped to 50 degrees at the Stockton Airport. This tied the minimum temperature record for the date set in 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 14, 8:00 PM PST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PDT THU SEP 14 2006 .DISCUSSION... WEAK FRONTAL BAND WHICH MOVED SOUTHWARD THROUGH NORTHERN CALIFORNIA TODAY BRINGING SOME VERY LIGHT SHOWERS TO THE EASTERN HALF OF THE CWA HAS MOVED SOUTHWARD OUT OF THE AREA THIS EVENING. WILL LIKELY UPDATE AFTERNOON FORECAST PACKAGE TO REMOVE SHOWER THREAT FOR TONIGHT. PARENT LOW WILL REMAIN OVER PACIFIC NORTHWEST TONIGHT BEFORE SHIFTING EASTWARD ON FRIDAY. THIS LOW IS STILL FUNNELING IN LOTS OF COOL AIR AND TEMPERATURES THIS EVENING STILL RUNNING FROM 18 TO AS MUCH AS 28 DEGREES COOLER THAN 24 HOURS AGO SO LOOKS LOOKS LIKE A COOL NIGHT ESPECIALLY IN LIGHT OF THE CLEARING SKIES BEHIND TODAYS WEAK FRONT. BOTH NEW EVENING NAM AND 18Z GFS SWING SHORTWAVE TROUGH AROUND SOUTHERN END OF LOW AND THROUGH NORCAL AROUND MID DAY FRIDAY. AS EARLY AS 18Z...BEST DYNAMICS APPEAR WILL ALREADY HAVE MOVED EAST OF CWA SO SLIGHT CHANCE POPS ACROSS THE NORTHERN MOUNTAINS ONLY FOR FRIDAY LOOKS GOOD FOR NOW AND WELL COORDINATED WITH SURROUNDING OFFICES. NAM AND GFS BOTH SHOW 850MB TEMPS COOLING AROUND 5 DEGREES CELSIUS SO LOOKS LIKE SOME PLACES COULD SEE A LITTLE MORE COOLING ON FRIDAY. MUCH LESS CLOUD COVER WILL MAKE MAX TEMPS TRICKY WITH SOME PLACES LIKELY WARMING DESPITE COOLER AIRMASS. UPPER RIDGE STARTS BUILDING BACK OVER WEST COAST ON SATURDAY SO NO DOUBT ON WARMING STARTING OVER THE WEEKEND. A FAIRLY TIGHT N-NE SURFACE GRADIENT WITH MODERATE UPPER LEVEL SUPPORT FROM THE NORTHWEST WILL SET UP FOR POSSIBLY A CRITICAL FIRE WEATHER PATTERN BY SUNDAY MORNING WITH HUMIDITY RECOVERY FORECAST TO BE QUITE POOR. AT LEAST THIS NORTH WIND PATTERN SHOULD BE SHORT LIVED WITH UPPER RIDGE CENTERING OVER WEST COAST BY SUNDAY AFTERNOON AND SURFACE GRADIENT DECREASING. THINGS WARM UP A LITTLE MORE ON SUNDAY AS HEIGHTS INCREASE. SHOULD NOT SEE TOO MUCH MORE WARMING INTO THE MIDDLE PART OF NEXT WEEK THANKS TO ANOTHER UPPER LEVEL LOW FORECAST TO MOVE THROUGH THE PACIFIC NORTHWEST AROUND TUESDAY OF NEXT WEEK. PASSAGE OF THIS LOW AND SUBSEQUENT BUILD UP OF SURFACE HIGH PRESSURE OVER PACIFIC NORTHWEST COULD PRODUCE FAIRLY SIGNIFICANT NORTH WIND FIRE WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK BUT STILL WAY TOO EARLY TO HAVE CONFIDENCE IN THIS SCENARIO. SMITH && AVIATION... WEAK FRONT WHICH MOVED THROUGH NORCAL HAS SHIFTED SOUTH OF ALL ROUTES. ALL ROUTES VFR WITH JUST SCT AC EAST OF SIERRA CREST AND SCT STRATUS BAY AREA. WINDS DIMINISHING DURING THE NIGHT. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU SEP 14 2006 CAZ013>019-063-064-066>069-151400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU SEP 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
1 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533310.